MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 03666794001
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code Coagulation Disorder (1779)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On visual inspection by the patient, no debris was found in the battery compartment.It was confirmed that the batteries were installed properly.The terminals were cleaned, but the issue persisted.The batteries were then replaced, but the meter would not power on.The customer's meter was returned for investigation.The meter powered on without difficulty using fresh batteries.The customer's returned meter was tested with retention strips and retention controls.Testing results (qc range = 2.3 - 3.5 inr): qc 1: 2.7 inr; qc 2: 2.7 inr; qc 3: 2.7 inr.The obtained qc values were in the allowed range of the used combination strip lot: qc lot.All measurements were without error messages.No corrosion, contamination, or damage was observed.The customer's allegation of a power issue could not be confirmed.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing, and the results have passed the internal inspection.E3: occupation was patient/consumer.
 
Event or Problem Description
There was an allegation of an adverse event for one patient while using the coaguchek xs meter.The patient alleged the meter was not available for use due to a power issue one week prior to hospitalization.The patient was reportedly admitted to the hospital on (b)(6) 2025 due to heart failure, a collapsed lung, high inr levels, and renal failure.The patient alleged the result from the hospital lab upon admission was 5.5 inr.The patient alleged that warfarin was stopped when admitted.The patient reported she did not receive vitamin k but was unsure of which medications were given.It was reported that 2.5 liters of fluid were removed from her right lung, which had collapsed.The patient alleged there was blood in the fluid that was removed.The patient was reportedly in the hospital for five days.The patient¿s current condition was reported to be stable.The patient¿s therapeutic range was provided as 2.0-3.0 inr, and the patient tested once a month.The patient follows a diabetic diet, a warfarin diet, a low-sodium diet, and a heart-healthy diet.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22979857
Report Number1823260-2025-02764
Device Sequence Number9027941
Product Code GJS
UDI-Device Identifier04015630945689
UDI-Public04015630945689
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number03666794001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81 MG; CALCIUM SUPPLEMENT; HYDRALAZINE; METFORMIN; PRILOSEC; SIMVASTATIN; VITAMIN D3; WARFARIN
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight54 KG